Couldn't find what you looking for?

TRY OUR SEARCH!

 I’ve been diagnosed with DM2 and I have been taking metformin for a few months now. I have noticed that when I take co-codamol I have high BG! Is there a connection between these two drugs? I’ve tried to look on the Internet but I couldn’t find a link between them. I’m very sure that almost always when I also take co-codamol I have high BG. For the time being I decided to stop using both drugs at the same time. Can anybody help me here?

Loading...

Co-codamol, which is actually paracetamol with codeine together, with metformin doesn’t give you high BG. That’s a very frequent question and in fact some people are very sure about this connection. But actually what happens is that sometimes the reason why you take the co-codamol can give you higher BG. For example: you have fever caused by a viral infection and decide to take co-codamol. Because you use metformin you think that the interaction of both drugs is the reason of the hyperglycaemia, while actually the viral infection is the reason. Another reason to have high BG when you are taking these drugs is that normally when you are taking co-codamol you do much less physical activity, either because you feel sick or because you have pain, and less activity is also a reason for a high BG. In fact every time you need medication because you are sick or have pain you should be extra alert, take care with your diet and do extra BG controls. 

Reply

Loading...

I also take metformin and what happened to me once was that I had a terrible toothache and took co-codamol, and subsequently I had a hyperglycaemia. I also thought this happened because of the combination of drugs but then I heard that a heavy pain is a “stress” factor that can eventually higher your BG. So actually what happens is that you think it is the interaction between the drugs - but it isn’t.

Reply

Loading...

What is BG? please
Reply

Loading...